Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Two exact sequences in rational homotopy theory relating cup products and commutators

Author: Larry A. Lambe
Journal: Proc. Amer. Math. Soc. 96 (1986), 360-364
MSC: Primary 55P62; Secondary 55N99, 55Q15
MathSciNet review: 818472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be an $ (n - 1)$-connected topological space of finite rational type (i.e. $ {H_n}(X;Q)$ is finite dimensional over $ Q$ for all $ n$). Sullivan's notion of minimal model is used to derive two exact sequences involving the kernel of the cup product operation in dimension $ n$ and Whitehead products. The first of these generalizes both a theorem of John C. Wood [JCW] and a theorem of Dennis Sullivan [DS] and states that the kernel of the cup product map $ {H^1}(X) \wedge {H^1}(X) \to {H^2}(X)$ is rationally the dual of the second factor of the lower central series of the fundamental group. Other examples are given in the last section.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P62, 55N99, 55Q15

Retrieve articles in all journals with MSC: 55P62, 55N99, 55Q15

Additional Information

PII: S 0002-9939(1986)0818472-X
Keywords: de Rham complex, Hurewicz map, lower central series, $ 1$-minimal model, minimal model
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia